Arkansas, 2005

Hail in Arkansas, March 24 to 25, 2005

March 24 to 25, 2005 · NWS TSA · 4 events in 2 counties and zones

4 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 23, 8:50 PM CST, 4 hours 8 minutes earlier.

Area forecast discussion, Mar 23, 8:50 PM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
850 PM CST WED MAR 23 2005

.DISCUSSION...
CLEARING LOW CLOUDS HAVE BEEN REPLACED...TEMPORARILY...BY A MID/HIGH
LEVEL CLOUD DECK THIS EVENING. DESPITE CLOUD COVER...LIGHT WINDS AND
DECENT T/TD SPREADS HAVE ALLOWED TEMPS TO FALL TO NEAR OR BELOW
FORECAST LOWS. NEED TO ADJUST HOURLY GRIDS TO REFLECT
THIS...ALTHOUGH TIGHTENING SFC GRADIENT/INCREASING SELY/SLY FLOW
WILL KEEP TEMPS FROM FALLING MUCH MORE. COULD VERY WELL SEE STEADY
TEMPS OR A DEGREE OR TWO RISE LATER TONIGHT.

OTHER CONCERN IS THE POTENTIAL OF ELEVATED CONVECTION TOWARD
SUNRISE. 00Z NAM DEVELOPS 50KT LOW-LEVEL JET OVER CNTRL OK LATE
TONIGHT...WITH FORECAST SHOWALTER INDICES AROUND -2C. BEST LOW-LEVEL
SPEED CONVERGENCE SHOULD REMAIN OVER ERN/SERN KS...SO IM BETTING ON
CONVECTION REMAINING N OF THE KS BORDER THROUGH SUNRISE. WILL ADVISE
MID SHIFT AND LET THEM MONITOR.

WILL TAKE A LOOK AT 03Z TEMPS BEFORE UPDATED FORECAST IS ISSUED.

&&

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID = 18
Hazardous weather outlook, Mar 23, 12:50 PM CST, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1250 PM CST WED MAR 23 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1250 PM CST WED MAR 23 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER EXPECTED.

DISCUSSION...
CLOUDS WILL DECREASE THROUGH TONIGHT AS AN UPPER LOW CONTINUES TO
MOVE AWAY FROM THE AREA. WINDS WILL RETURN OUT OF THE SOUTH TONIGHT
AHEAD OF AN APPROACHING UPPER LEVEL DISTURBANCE. THIS WILL CAUSE LOW
LEVEL MOISTURE TO INCREASE SOME...HOWEVER ANY THUNDERSTORM
DEVELOPMENT IS EXPECTED TO REMAIN NORTH OF THE KANSAS BORDER
OVERNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS

EXTENDED DISCUSSION...
AN UPPER LEVEL DISTURBANCE AND WEAK COLD FRONT WILL PUSH THROUGH
NORTHEAST OKLAHOMA AND INTO NORTHWEST ARKANSAS BY THURSDAY
EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS DEVELOPING
ALONG THE FRONT INTO NORTHWEST ARKANSAS LATE THURSDAY AFTERNOON
AND EVENING. NO SEVERE WEATHER IS EXPECTED AS INSTABILITY WILL BE
MARGINAL.

THE FRONT WILL CONTINUE TO PUSH SOUTH FRIDAY...AND STALL SOMEWHERE
NEAR THE RED RIVER BY AFTERNOON. THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG THE FRONT IN THE AFTERNOON...AND FORECAST
INSTABILITY AND SHEAR SUGGEST A POSSIBILITY FOR STORMS TO BE
SEVERE. THE EXACT LOCATION OF THE GREATEST SEVERE THREAT WILL
DEPEND ON EXACTLY WHERE THE FRONT STALLS. AT THIS TIME IT APPEARS
THE GREATEST THREAT WILL BE ACROSS NORTHEAST TEXAS INTO SOUTHERN
ARKANSAS. HOWEVER SHOULD THE FRONT STALL FARTHER NORTH...THE
THREAT OF SEVERE WEATHER WOULD EXTEND INTO SOUTHEAST OKLAHOMA.

A STRONG UPPER LOW WILL MOVE INTO THE AREA OVER THE WEEKEND AND
CAUSE PRECIPITATION TO INCREASE TO THE NORTH OF THE FRONT.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
CONTINUE TO MONITOR LATER FORECASTS FOR THE POSSIBILITY OF SEVERE
WEATHER ACROSS SOUTHEAST OKLAHOMA FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The radar

The Western Arkansas radar (KSRX), 51 km away, was scanning. The volume nearest the first event began at 07:00 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Franklin

When
March 24, 12:58 AM CST
Where
Franklin County, 8 mi NW of Ozark
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.583, -93.933

Hail, Crawford

When
March 24, 1:13 AM CST
Where
Crawford County, Rudy
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.533, -94.283

Hail, Crawford

When
March 24, 9:31 PM CST
Where
Crawford County, 3 mi NE of Van Buren
Measured
0.75 in hail
Reported by
STORM CHASER
Coordinates
35.467, -94.317

Hail, Franklin

When
March 25, 1:25 AM CST
Where
Franklin County, 8 mi N of Ozark
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.617, -93.833

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440707, 5440708, 5440706, 5440709.